Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 145, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 27, 1996, 5:00 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1996, 5:00 PM CDT (22:00 UTC)
- Expired
- Sep 27, 1996, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Butler County, AL, Crenshaw County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 272200 SVRMOB ALC013-041-272300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 500 PM CDT FRI SEP 27 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH ALABAMA ...BUTLER COUNTY...CRENSHAW COUNTY AT 458 PM...MOBILE DOPPLER WEATHER RADAR SHOWED A DEVELOPING SEVERE THUNDERSTORM IN CENTRAL BUTLER COUNTY. THIS STORM WILL BE MOVING TO THE NORTHEAST AT AROUND 40 MPH AND WILL ENTER NORTHERN SECTIONS OF CRENSHAW COUNTY BETWEEN 5 AND 6 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. GJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 1:47 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 27, 1:47 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT FRI SEP 27 1996 ACTIVE WX AFTN AND EVE SHAPING UP AS STORM SYSTEM CONTS TO SPIN ACRS NATIONS MID SXN. FA UNDER FAVORABLE LIFT AS DIFFLUENCE ALOFT INCREASES AS 88D SHOWS WIDESPREAD CNVCTN BECOMING MORE APPARENT... ESPECIALLY AS WE ENTER INTO AFTN HEATING. FA UNDER INFLUENCE OF FAVORABLE RR REGION OF 20/30H JET STREAK EVE HRS AND MODELS SHOW SQUALL LINE CONFIGURATION PASSING THRU FA LATE EVE...AROUND MIDNIGHT INTO PREDAWN HOURS. ATTM...HAVE WORDED TAF AS SUCH FOR HEAVY PREVAILING GROUP. CUD ALSO SEE SOME SVR AROUND AS WELL. QPF'S INDICATE AMOUNTS GENERALLY FROM 1-2 INCHES...BUT CUD SEE MORE AS FROPA PLUNGES INTO A DEEP...MOIST...UNSTABLE...TROPICAL AIRMASS. WUD NOT BE SURPRISED TO SEE AMOUNTS FROM 2-4 INCHES B4 ALL IS SAID AND DONE. FAN/FWC WAY TO LOW FOR MY LIKING THRU SAT MORNING...SO WL BOOST CONSIDERABLY GIVE RADAR TRENDS TO THE W. THERMAL GRADIENT AND FRNTL WIND SHIFT LINE PASSES THRU MOB AROUND 12Z SAT AND 13/14Z FOR PNS. WUD XPCT GENERAL RAINS TAPERING OFF FROM THE WEST LATE SAT MORNING...AS SYSTEM AND ENERGY SHIFTS INTO SE STATES. A COOLER AND DRIER AIRMASS SETTLES OVHD AS N/NWRLY FLOW TAKES OVER WITH SHFC RIDGG BUILDING BEHIND FRONT SAT EVE AND SUN. UNTIL THEN GRAB THE UMBRELLAS. |-) (1) 73/77/57/78 +700 (2) 74/80/60/81 9700 GJM
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.